Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When Will My Life Be Normal?
Apr 16, 2012

I have been on Atripla for 5 days now. I feel as if I am walking in a cloud all day long now. My hands and feet tingle. I feel light headed and dizzy and haven't been myself at all since I began taking Atripla. I'm having trouble staying focused on tasks and work is now difficult. How much longer until I can function properly again? I really miss my life.

Response from Dr. Henry

Yikes from that description you may well be having highly bothersome side effects from the efavirenz in Atripla (well known to cause brain side effects). Those side effects often peak at about 1-3 weeks with by 4 weeks the rate dropping down to perhaps 10% or less. I would inform your HIV specialist who likely is familiar with those problems. When I have patients who experience your symptoms we try to wait another week or so before considering a switch to an alternative regimen. Avoiding taking Atripla near a meal with fatty foods can help-sometimes switching to morning dosing versus evening dosing also may help. The rate of side effects in some patients due to slower clearance of efavirez can aggravate side effects (in some cases can check levels of the efavirenz to sort out). Alternative drugs are available so if you still are having such problems in several weeks a switch off efavirenz is worth considering. KH



Previous
My boyfriend doesn't know my status
Next
Curbing side effects of drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement